How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28195
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

Following knee surgery 2 weeks ago been taking Norco

Customer Question

Following knee surgery 2 weeks ago been taking Norco (hydrocodon-acetaminophen) every 4-6 hrs and ibuprofen in between. Ran out of ibtuprofen a sometime ago and have now found out my husband bought Aleve instead to replace it. I normally take 800 mg 4 pills of ibrophen so been taking same amount of Aleve. I have have had problems breathing, throat tightening, soreness of throat, coughing, back pain, headache and dissiness. Couldn't figure what was up until realized I have been take Aleve and it is only suppose to be 2 capsule every 12 hours. Just took some at 11:30 and feeling terrible - how can I get it out of my system??! This is awful feeling ...
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.

Hi there,

This is Dr Basu, experienced Internal Medicine Specialist.

I am here to address your concerns and provide great service.

Sorry to hear about your symptoms.

You did take way more than recommended Aleve.

You may be intolerant to Aleve ingredient naproxen sodium.

There is also risk of acute kidney injury from such high intake.

Fluid retention can cause these symptoms as well.

Aleve will get out of your system in 48 hours.

However, you should consider going to the ER for a quick evaluation of your heart, lungs, kidneys.

Diuretics can be used to eliminate excess fluid.

The throat tightness, shortness of breath may improve with steroid course like prednisone.

Albuterol oral inhaler or nebulization also will help with the breathing.

Best wishes,

It was my pleasure to help you today.

If I have answered all your questions, Please rate my response Excellent (click on the 5th star).

Please bookmark my profile for asking further questions!

This is the link to my profile:

http://www.justanswer.com/medical/expert-mysticdoc/

Customer: replied 1 year ago.
Is it too late to try and take something to cause me to throw up and try to get the stuff out of my system?
Expert:  Dr Basu replied 1 year ago.

Yes it is late --no use to try to throw up.

The medication absorbs within 2 hours of intake.

So better to let your system handle the situation.

Usually, your system will get rid of the medication fully iver next 48 hours.

However, it is better to get yourself evaluated as well.

You may continue norco for pain relief.

But avoid ibuprofen and aleve both for now till further evaluation.

Best wishes,

It was my pleasure to help you today.

If I have answered all your questions, Please rate my response Excellent (click on the 5th star).

Please bookmark my profile for asking further questions!

This is the link to my profile:

http://www.justanswer.com/medical/expert-mysticdoc/

Customer: replied 1 year ago.
Thank you ...
Expert:  Dr Basu replied 1 year ago.

Very welcome

Best wishes,

It was my pleasure to help you today.

If I have answered all your questions, Please rate my response Excellent (click on the 5th star).

Please bookmark my profile for asking further questions!

This is the link to my profile:

http://www.justanswer.com/medical/expert-mysticdoc/